U.S. doctors online nowAsk doctors free
Lebanon
A 17-year-old male asked:

i didn't take my night dose of zoloft (sertraline) & strattera! what can happen?i already didn't see benefit on meds.will this missed dose affect its effectivity?

2 doctor answers3 doctors weighed in
Dr. Sara Buckley
Clinical Psychology 18 years experience
Probably not: One missed dose of either of these is typically not a problem. However, for zoloft (sertraline) to work, it needs to be taken daily in order to reach a certain level and stay there so set an alarm on ur phone if u have one to remind u. If u haven't seen a benefit yet, u may not have been on the meds long enough yet or u may need an increased dosage. Let ur prescriber know what's going on.
Dr. John O'Malley
Child Psychiatry 54 years experience
Not a Problem: Skipping a day in taking these medications will not be a problem. Just take your next scheduled dose. The effectiveness for both drugs will depend on amount of drug and the time it is in the system. Both depend on time to know if they will be effective. Give 4 weeks for both, then ask your doctor if should increase the doses.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 16-year-old member asked:

Can I safely stop taking Zoloft (sertraline) cold turkey?

3 doctor answers5 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
No: Zoloft (sertraline) should be tapered gradually when you stop it.
A 41-year-old member asked:

Is there a difference between sertraline and sertraline hcl?

2 doctor answers4 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
No: Sertraline HCl just describes the molecule that sertraline is attached to to make it stable (in this case hydrogen chloride).
CA
A 53-year-old member asked:

Will Zoloft (sertraline) change my personality forever?

2 doctor answers7 doctors weighed in
Dr. Samuel Miles
Psychiatry 47 years experience
No: Sometimes, a young person who is chronically somewhat depressed and anxious may become shy and withdrawn. Treatment of depression and anxiety may allow that person to develop long lasting skills which overcome shyness -- this may be called a personality change which is long lasting.
Paducah, KY
A 42-year-old male asked:

I am on 100mg Zoloft (sertraline) and have gained a lot of weight over several years. Is this a side effect?

2 doctor answers6 doctors weighed in
Dr. William Dailey
Family Medicine 20 years experience
Yes : Weight gain is a known side effect of zoloft (sertraline).
TX
A 22-year-old member asked:

Im currently taking Zoloft (sertraline) and its causing me to be agitated. Should I just stop taking it?

2 doctor answers3 doctors weighed in
Dr. Ken Starnes
Dr. Ken Starnesanswered
General Practice 9 years experience
Call your doc first.: You should never discontinue a prescribed medication without consulting your doctor first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 20, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.